Alert archive / Georgia / Tornado Warnings in 2019

Tornado Warning 10, NWS Jacksonville, FL

April 14, 2019Atkinson County, Georgia

NWS Jacksonville, FL issued this tornado warning at Apr 14, 2019, 4:12 PM EDT for Atkinson County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2019, 4:12 PM EDT (20:12 UTC)
Expired
Apr 14, 2019, 4:45 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Atkinson County, GA

The radar

The Moody AFB radar (KVAX), 52 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 3:02 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

416 
WFUS52 KJAX 142012
TORJAX
GAC003-142045-
/O.NEW.KJAX.TO.W.0010.190414T2012Z-190414T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
412 PM EDT Sun Apr 14 2019

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Western Atkinson County in southeastern Georgia...

* Until 445 PM EDT.
    
* At 412 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Nashville, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Willacoochee around 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3142 8309 3142 8296 3140 8296 3140 8284
      3139 8284 3122 8305 3128 8303 3131 8306
      3133 8306 3134 8307 3135 8310 3138 8311
TIME...MOT...LOC 2012Z 233DEG 37KT 3120 8318 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

MCGINNIS
2 follow-up statements
321 
WWUS52 KJAX 142022
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
422 PM EDT Sun Apr 14 2019

GAC003-142045-
/O.CON.KJAX.TO.W.0010.000000T0000Z-190414T2045Z/
Atkinson GA-
422 PM EDT Sun Apr 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WESTERN
ATKINSON COUNTY...
    
At 422 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Willacoochee, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Willacoochee around 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3142 8309 3142 8296 3140 8296 3140 8284
      3139 8284 3122 8305 3128 8303 3131 8306
      3133 8306 3134 8307 3135 8310 3138 8311
TIME...MOT...LOC 2022Z 228DEG 36KT 3127 8311 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

MCGINNIS
415 
WWUS52 KJAX 142040
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
440 PM EDT Sun Apr 14 2019

GAC003-142050-
/O.EXP.KJAX.TO.W.0010.000000T0000Z-190414T2045Z/
Atkinson GA-
440 PM EDT Sun Apr 14 2019

...THE TORNADO WARNING FOR WESTERN ATKINSON COUNTY WILL EXPIRE AT 445
PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.

LAT...LON 3142 8309 3142 8296 3140 8296 3140 8284
      3139 8284 3122 8305 3128 8303 3131 8306
      3133 8306 3134 8307 3135 8310 3138 8311
TIME...MOT...LOC 2040Z 233DEG 37KT 3137 8296 

$$

MCGINNIS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:38 PM EDT, 34 minutes earlier.

Area forecast discussion, Apr 14, 3:38 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
338 PM EDT Sun Apr 14 2019

...Strong to Severe storms possible this afternoon, with a chance
for Tornadoes, mainly across SE GA...

.Near Term.../through Tonight/...

High pressure is to the east southeast this afternoon, as a cold
front approaches from the west. Between these two features, an
enhanced pressure gradient has resulted in breezy conditions,
with highs above normal.

While convection is possible across the whole forecast area this
afternoon, two main areas of convection are expected to affect
the region.

One area could cluster near coastal NE FL, as diurnal instability
increases in the warm and moist airmass. The storms that develop
in this area during the mid afternoon, will then move northeast
and off the coast later this afternoon. A few of these storms
could become strong.

The next area is the line moving east into forecast area just
ahead of the front. This line will move into central portion of
region by 00z, and weaken as it loses diurnal heating, and better
support moves to the north with the surface low. Strong to severe
storm potential over inland SE GA this afternoon, with a few
isolated tornadoes possible.

The front will move southeast of the forecast area overnight, with
high pressure building from the west. Noticeably drier and cooler
air will advect in during the overnight with lows falling into the
50s.

&&

.Short Term.../Monday through Thursday/...

High pressure will build to the west Monday, to the north Monday
night, then to the northeast Tuesday, and to the east Wednesday
through Thursday. With the high to the west Monday, a dry northwest
flow will provide sunny skies, and keep temperatures a little below
normal. Skies will remain clear into Monday night, and with the
exception of coastal NE FL, temperatures will fall into the 40s.
With the high to the north, the flow becomes more north
northeasterly Monday night. This will result in warmer temperatures
over coastal NE FL, due to the flow coming across the relatively
warmer coastal waters. Skies should remain mostly clear into
Tuesday, with the flow more onshore. Temperatures will begin to
moderate back into the 80s inland, but hold in the 70s along the
coast due to flow across relatively cooler waters.

As the high builds more to the east mid week, the flow will become
more southeast to southerly resulting in an increasingly warm and
moist airmass. By Thursday, enough diurnal instability is expected
for isolated to scattered showers/storms to develop and move north
across the region. Temperatures will continue to moderate, with
highs near 90 inland by Thursday.

&&

.Long Term.../Thursday night through Sunday/...

High pressure will move to the east southeast Thursday night, as a
cold front approaches from the west. This front is expected to reach
western counties during the morning hours Friday, then sweep east
across region through the day on Friday. With this timing the front
could cross the region during peak diurnal heating leading to a
round of strong to possibly severe storms Friday. Troughing will
remain across the area Friday night, with high pressure building
from the southwest Saturday afternoon. With the troughing in place
Friday night into Saturday clouds will linger along with the chance
for showers. The high will build to the west Saturday night then to
the north Sunday.

Near to above normal temperatures expected for Friday, which will
depend on the timing of the front. Temperatures will trend below
normal Saturday, and near normal for Sunday.

&&

.Marine...

A cold front will sweep east across the region through Tonight.
Troughing will remain across the region into Monday helping to keep
winds elevated as high pressure builds further to the west. The high
will build to the north northwest Monday night, then to the
northeast Tuesday, then toward the east Wednesday into Thursday. A
cold front is expected to cross the region Friday with a round of
storms expected.

Rip Currents: SE GA Moderate Today, Low Monday
              NE FL Moderate Today, Low Monday

&&

Fire Weather...

MinRH values could reach critical thresholds Monday and Tuesday. An
elevated fire danger will be possible Monday, depending on how fast
the winds subside.

&&

.AVIATION...

VFR ceilings of 3000-4000 feet will prevail at the regional terminals
through around 20Z. Sustained southerly surface winds  of 15-20 knots
will prevail outside of any thunderstorm development through 23Z,
with frequent gusts of 25-30 knots expected. Thunderstorms are
expected to develop east of GNV towards 20Z and will affect the
remainder of the regional terminals through 23Z, with some potential
for strong downburst winds in excess of 35 knots and IFR conditions
possible within stronger activity. Showers and thunderstorms will
reach the GNV terminal just after 23Z, with a brief period of IFR
conditions and gusty winds possible. Breezy southwesterly winds,
sustained near 15 knots, will shift to westerly after 06Z at the
regional terminals as showers end by 04Z and VFR conditions prevail
thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  70  49  80 /  10   0   0   0
SSI  58  72  56  74 /  20   0   0   0
JAX  57  75  53  79 /  20   0   0   0
SGJ  60  76  58  78 /  20   0   0   0
GNV  57  75  51  83 /  30   0   0   0
OCF  58  76  52  84 /  30   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EDT Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 10 AM EDT Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

23/Nelson

In the hours before

Special weather statement, Apr 14, 3:33 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
333 PM EDT Sun Apr 14 2019

FLZ037-140-142015-
Putnam FL-Eastern Marion FL-
333 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND
SOUTHEASTERN PUTNAM COUNTIES UNTIL 415 PM EDT...

* At 332 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Moss Bluff, or 8 miles north of
  Emeralda, moving northeast at 25 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Crescent City, Pomona Park, Salt Springs, Juniper Springs,
  Fruitland, Moss Bluff, Lake Como and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2901 8184 2907 8186 2909 8191 2914 8194
      2957 8153 2949 8152 2945 8149 2940 8148
      2938 8145 2932 8168 2928 8164 2905 8164
      2905 8166 2896 8166 2896 8184
TIME...MOT...LOC 1932Z 212DEG 23KT 2908 8185

ENYEDI
Special weather statement, Apr 14, 3:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Sun Apr 14 2019

GAZ133-142000-
Jeff Davis GA-
342 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS COUNTY UNTIL 400 PM
EDT...

* At 342 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hazlehurst, moving northeast at
  45 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hazlehurst and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.

LAT...LON 3197 8243 3184 8243 3184 8252 3176 8252
      3175 8255 3167 8265 3167 8268 3171 8276
      3193 8262 3194 8259 3196 8256 3196 8253
      3195 8249 3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 1942Z 213DEG 38KT 3182 8260

NELSON
Special weather statement, Apr 14, 3:44 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Sun Apr 14 2019

GAZ135-142000-
Appling GA-
344 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING COUNTY UNTIL
400 PM EDT...

* At 343 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Surrency, moving northeast at
  35 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Surrency.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.

LAT...LON 3190 8219 3190 8215 3191 8213 3189 8214
      3189 8211 3187 8211 3186 8212 3186 8210
      3184 8208 3168 8222 3175 8232 3191 8222
TIME...MOT...LOC 1943Z 217DEG 29KT 3179 8223

NELSON
Special weather statement, Apr 14, 3:47 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sun Apr 14 2019

GAZ149-163-142045-
Atkinson GA-Clinch GA-
347 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND NORTHWESTERN CLINCH
COUNTIES UNTIL 445 PM EDT...

* At 346 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hahira, or near Adel, moving
  northeast at 45 mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pearson, Willacoochee, Du Pont and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.

LAT...LON 3142 8314 3142 8296 3140 8296 3140 8285
      3136 8282 3136 8265 3099 8286 3098 8297
      3118 8297 3119 8305 3123 8305 3128 8303
      3131 8306 3134 8307 3136 8310 3139 8311
      3140 8314
TIME...MOT...LOC 1946Z 220DEG 39KT 3105 8343

NELSON
Special weather statement, Apr 14, 3:58 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Sun Apr 14 2019

GAZ133-142045-
Jeff Davis GA-
358 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS COUNTY UNTIL 445 PM
EDT...

* At 358 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Broxton, moving northeast at 50
  mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hazlehurst, Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.

LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
      3175 8255 3173 8252 3167 8252 3167 8284
      3182 8284 3183 8279 3185 8279 3186 8276
      3192 8268 3193 8259 3196 8256 3195 8249
      3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 1958Z 229DEG 42KT 3164 8293

NELSON
Special weather statement, Apr 14, 4:06 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
406 PM EDT Sun Apr 14 2019

FLZ037-038-138-142045-
Coastal Flagler FL-Putnam FL-Inland Flagler FL-
406 PM EDT Sun Apr 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER AND SOUTHEASTERN
PUTNAM COUNTIES UNTIL 445 PM EDT...

* At 406 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fruitland, or near Crescent
  City, moving northeast at 25 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Palm Coast, Crescent City, Pomona Park, Andalusia, Marineland,
  Fruitland, Espanola and Lake Como.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2937 8148 2935 8157 2944 8166 2963 8146
      2963 8132 2965 8132 2964 8131 2967 8126
      2966 8125 2967 8122 2971 8123 2970 8124
      2971 8124 2972 8123 2974 8124 2958 8112
      2957 8112
TIME...MOT...LOC 2006Z 223DEG 20KT 2940 8159

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:16 PM EDTSpecial Weather StatementJAXCoffee59 min
Apr 14, 3:39 PM EDTSevere Thunderstorm WarningJAXCoffee38 min
Apr 14, 3:42 PM EDTSpecial Weather StatementJAXJeff Davis18 min
Apr 14, 3:44 PM EDTSpecial Weather StatementJAXAppling16 min
Apr 14, 3:47 PM EDTSpecial Weather StatementJAXAtkinson58 min
Apr 14, 3:58 PM EDTSpecial Weather StatementJAXJeff Davis47 min
Apr 14, 4:06 PM EDTSevere Thunderstorm WarningJAXJeff Davis24 min
Apr 14, 4:28 PM EDTSevere Thunderstorm WarningJAXCoffee32 min
Apr 14, 4:38 PM EDTTornado WarningJAXCoffee20 min
Apr 14, 4:48 PM EDTTornado WarningJAXBacon, Coffee27 min
Apr 14, 5:15 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis19 min
Apr 14, 5:47 PM EDTSpecial Weather StatementJAXCharlton43 min
Apr 14, 6:17 PM EDTSpecial Weather StatementJAXCamden43 min

Nearby

Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.